Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 16, NWS Guam

October 23, 2021

NWS Guam issued this small craft advisory at Oct 23, 2021, 2:12 AM CDT. It took effect at Oct 23, 2021, 9:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2021, 2:12 AM CDT (07:12 UTC)
In effect from
Oct 23, 2021, 9:00 AM CDT
Expired
Oct 24, 2021, 3:00 PM CDT
In force
30 hr
Issued by
NWS Guam

The text

As transmitted.

339 
WHGM70 PGUM 230712
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
512 PM ChST Sat Oct 23 2021

PMZ151>154-232000-
/O.NEW.PGUM.SC.Y.0016.211023T1400Z-211024T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
512 PM ChST Sat Oct 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MONDAY...

* WHAT...South winds 10 to 20 building to between 20 and 25 kt 
  Sunday morning. Occasional gusts of 30 kt. Choppy seas between 5 
  and 8 feet expected.

* WHERE...Marianas Coastal Waters.

* WHEN...From midnight tonight to 6 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Largest seas likely near Guam. Reduced
  visibility likely at times due to waves of heavy showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bukunt
2 follow-up statements
893 
WHGM70 PGUM 232014
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
614 AM ChST Sun Oct 24 2021

PMZ151>154-240900-
/O.CON.PGUM.SC.Y.0016.000000T0000Z-211024T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
614 AM ChST Sun Oct 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt.
  Choppy seas between 5 to 7 feet expected.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Largest seas likely near Guam. Reduced
  visibility likely at times due to brief heavy showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Ziobro
542 
WHGM70 PGUM 242008
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
608 AM ChST Mon Oct 25 2021

PMZ151>154-242115-
/O.EXP.PGUM.SC.Y.0016.000000T0000Z-211024T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
608 AM ChST Mon Oct 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have subsided as Tropical Depression 25W continues to
move away from the Marianas. 

$$

Ziobro

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 5:04 PM CDT, 9 hours 8 minutes earlier.

Area forecast discussion, Oct 22, 5:04 PM CDT, 9 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
804 AM ChST Sat Oct 23 2021

.Marianas Synopsis...
A wet weekend is still predicted for the Marianas as a circulation
passes near Guam.

.Discussion...
Circulation south of Guam near 9N144E late Friday night seems to have
moved southwest of Guam near 11N141E by sunrise. Models continue to
push it towards the northwest locating it near 12N140E by Sunday
morning. Satellite and radar imagery this morning shows that shower
coverage over the Marianas is closer to isolated. Models actually
show this with showers building across the area later this afternoon.
Surface analysis depicts a surface trough extending northeast from
the circulation. Satellite imagery shows showers and thunderstorms
along and south of the trough axis. Again, models depict this and
as the circulation moves northwest the trough will move northward.
The showers will also move northward spreading across the local
area. Expect numerous showers and isolated thunderstorms this
afternoon through Sunday night. Ridging in the wake of the
circulation/trough will decrease shower activity Monday with only
isolated showers expected.

Earlier GFS model runs had shown the possibility of gusty winds on
Sunday and Sunday night with possible gust around 30 mph. Latest GFS
model iterations have cut the predicted wind speeds, which is closer
to what the other models predicted. Still expect winds of 15 to
20 mph Sunday and Sunday night with a few higher gusts in showers.

&&

Marine/Surf...
Ipan buoy showed seas between 3 to 4 feet and depicted an
east-northeast swell. Satellite altimetry had 3 to 5 feet. Models
have 4 to 5 feet today rising to 5 to 7 feet as the circulation
passes by.

Winds are expected to be between 15 to 25 knots Sunday so a Small
Craft Advisory is possible at that time. These winds may be present
over the western coastal waters, close to the circulation, with
lesser amounts eastward.

&&

.Hydrology...
The potential for heavy showers to generate flooding tonight through
Sunday night has decreased. Model accumulation estimate show that
from today through Monday a total of 1 to 3 inches may be possible.
This is less than earlier estimates as the circulation is expected to
trek further west than earlier predictions. As showers may be heavy
at times, brief flooding is still possible at some locations.

&&

.Eastern Micronesia & Chuuk...
This morning's satellite imagery shows partly cloudy skies over
Chuuk with increasing shower activity over Eastern Micronesia from a
developing ITCZ. The bulk of showers and thunderstorms are seen
around Majuro and east and southeast of Kosrae.

Overnight, the steep moisture gradient has moved further northwest
away from Chuuk, giving residents a nice start to their weekend as a
ridge filters into the region. Last night's 12Z sounding measured
1.62 inches of precipitable water (PWAT) versus the 2.20 inches
measured just 12 hours before. Based on GFS and ECMWF forecast
soundings, PWATs may rise back up to 2 inches as early as Monday
afternoon.

The main feature developing over the next few days will be the ITCZ,
as previously mentioned. Currently, the western extent is east of
Kosrae and will continue to bring unsettled weather for Majuro
through Monday and is projected to bring unsettled weather to Kosrae
late afternoon and then to Pohnpei tomorrow night. Considered
upgrading shower coverage on Tuesday and possibly Wednesday for
Chuuk, but will wait on subsequent runs to see more agreement between
models on their depiction of the ITCZ.

Combined seas are expected to remain between 3 to 5 feet until at
least midweek. Models hint at seas building a foot or two at Majuro
around Thursday. Trade winds are gentle becoming moderate during
times of unsettled weather.

&&

.Western Micronesia for Yap & Palau...
Satellite imagery reveals relatively quiet conditions over the
islands this morning, with a gentle southeast flow over Palau and
light and variable winds over Yap. However, today is the day when
conditions begin to deteriorate for Yap as the circulation we have
been discussing is currently centered about 200 miles northeast of
Yap waters and continues to drift to the northwest. Yap will see
scattered showers and isolated thunderstorms filter into region this
evening. Although Yap remains in the outskirts of all of the action,
there is a decent amount of support for this wetter trend to last
through Monday, when the circulations lifts far enough to the north.
Palau, on the other hand, will remain safely under a dry ridge
pattern this week, keeping skies clear and showers to a minimum.

Combined seas will only differ slightly between the islands with 2
to 4 ft for Palau and 3 to 5 ft for Yap until midweek. The previous
forecast discussed the possibility for Yap to see an increase in
seas between Sunday and Tuesday. So far, scatterometer and model
guidance lack decent support to bump up seas at this time, but we
can continue to monitor any changes in subsequent model runs.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Flash Flood Watch through late Sunday night for GUZ001>004.

MP...None.
Marianas Waters...None.
&&

Marianas: Ziobro
Micronesia: Cruz

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 4:31 AM CDTAreal Flood AdvisoryGUM119 min
Oct 23, 6:48 PM CDTAreal Flood AdvisoryGUM57 min

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.